Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

What causes heel pain? - Online Doctor Chats

Date : 05-Mar-2014
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Doctor:Dr. XXXXXXX here
Doctor:How may I help you?
User:I am a Male 41 years old
User:request help on some health issue
User:I had an ACL surgery in 2008
User:since last month , my left heel (sole) pains a lot
User:and I doubt it is due to shoe
User:already visited local doc
User:got pain relief medicine like acenac sr and naproxen
User:but there seems to be no relief
User:only the left heel pains with or without activity
Doctor:Is there a swelling or redness associated with the pain?
Doctor:Do you mean there is reduction in the amount of pain or the medicine has done nothing to the pain?
User:I do take calcium supplement + glucosamine supplement as well
User:no relief post the medicine
Doctor:Was any X-ray and radiological tests done?
User:X ray was done
Doctor:Was it normal?
User:reveals osteo arth changes
User:also I have knock knees
User:by birth
Doctor:Do you mean X-ray of knee was done? not the heel or ankle X-rays?
User:ankle or heel was not done as there is no changes or swelling
User:not even any twist or accident
Doctor:Are you running fever?
Doctor:How is your appetite and weight?
Doctor:Is there a change in it?
User:appetite is normal
User:i am 88 kg and maintaining diet to bring down the weight
Doctor:ACL reconstruction was on the left leg?
Doctor:Let me brief you.
User:yet to try enzoflam
Doctor:It is common to experience left heel pain secondary to knee issues; however occcasionally mechanical pain at the foot can also cause pains.
Doctor:At this point, the priority is to control pain.
Doctor:Acenac and naproxen are good pain relief medicine
User:but with no relief
Doctor:if they are not helping, you probably need better analgesics. I would add opioid analgesics or injectable analgesia if need to control pain.
Doctor:The medicine can be supported with adequate physiotherapy measures such as heat fomentation, right foot wear and other techniques taught/done by physiotherapist.
Doctor:Please note that these are pain relief measures only;
Doctor:it doesn't solve the problem.
Doctor:You need to discuss with an orthopedician and understand what is causing the heel pain - is it from the knee or from the heel (calcaneal spur, plantar fascitis)
Doctor:Treatment of the cause can be done accordingly.
User:can you please suggest a good analgesic
Doctor:So as I see the way forward is to go back to your orthopedician.
Doctor:He/she can prescribe alternative medicines preferably containing opioid briefly
Doctor:and follow up with you as required.
Doctor:Have you followed?
User:second visit - naproxen was recommended
User:can you please recommend opiod analgesic
Doctor:Both Naproxen as well as acelofenac SR are NSAID drugs.
Doctor:There are other NSAID drugs; but since two from these classes are not helpful
Doctor:perhaps opioid like tramadol containing combination may be tried.
Doctor:Since opioid have other side effects, it is best to start the medicines after discussing with a doctor
Doctor:and under guidance.
User:ok , will do so
User:thanks doctor
Doctor:So revisit your doctor and consider those medicines.
Doctor:Do you have any other query?
Doctor:Thanks for consulting me.
Doctor:Bye for now.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor